Alert archive / Iowa / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 124, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 19, 2022, 6:25 PM CDT for Louisa County, Muscatine County, Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2022, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 19, 2022, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Louisa County, IA, Muscatine County, IA
The radar
The Quad Cities radar (KDVN), 58 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 5:40 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 19, 5:40 PM CDT, 45 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Quad Cities IA IL 540 PM CDT Fri Aug 19 2022 .SYNOPSIS... Issued at 310 PM CDT Fri Aug 19 2022 Stacked upper low in sw MN was beginning to spread large scale ascent across the cwa with thunderstorms developing in the instability and 30-35 kt bulk shear. && .SHORT TERM...(This evening through Saturday) Issued at 310 PM CDT Fri Aug 19 2022 Stacked upper low will track southeast into eastern IA with several rounds of showers and thunderstorms through Saturday. The more widespread pcpn should occur during the afternoon and evening with the heating of the day. SPC has a slight risk for severe thunderstorms through this evening, with a marginal risk for Saturday afternoon and evening. Large hail and damaging winds are the main risks but a tornado or two is possible with the atmosphere rotating with the upper low overhead. In addition, the storms will be slow moving so heavy rainfall is likely. lows tonight in the lower 60s with highs on Saturday in the mid to upper 70s. .LONG TERM...(Saturday night through Friday) Issued at 310 PM CDT Fri Aug 19 2022 Key Message: 1) Mostly dry weather ahead of us, with seasonal temperatures forecast. Setting up to be a beautiful start to the work week! Discussion... Sunday will be the start of a stretch of beautiful weather for the area. The cut off low will continue to slowly push off to the east, allowing high pressure to filter into the area. While we may see some lingering showers early Sunday morning, those will quickly move out and leave much of the area dry through the day. High pressure will stick around through the first half of the week, with light winds, mostly clear skies, and seasonal temperatures. With high pressure overhead, precipitation chances through the first half of the week will be little to none. Mid to late week, we get under northwest flow, which will put us in a pattern with the chance to get a handful of weak systems that push through. Thus, Wednesday and beyond, we can start to see precipitation chances on the rise. At this time, we aren't seeing any hints at large and widespread rainfall/thunderstorm events through the week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 100 PM CDT Fri Aug 19 2022 Closed upper low will track out of southern MN and into northern IA increasing showers and thunderstorms across the taf sites this afternoon and tonight. Ocnl MVFR/lcl IFR conds near/in tsra. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Gunkel AVIATION...Haase
Hazardous weather outlook, Aug 19, 3:50 AM CDT, 14 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 350 AM CDT Fri Aug 19 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 350 AM CDT Fri Aug 19 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected from late this afternoon into tonight, mostly between 4 PM and 10 PM. There is a slight risk for severe storms in the counties along and west of the Mississippi River. The primary risks are strong wind gusts and large hail. A secondary threat is localized minor flooding from heavy downpours. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Occasional rounds of showers and thunderstorms are anticipated on Saturday. The main risk is gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early tonight. Uttech
In the hours before
Special weather statement, Aug 19, 4:54 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
454 PM CDT Fri Aug 19 2022
IAZ051-052-063-192245-
Linn IA-Iowa IA-Benton IA-
454 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of northwestern
Johnson, southern Benton, southwestern Linn and northern Iowa
Counties through 545 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belle Plaine, or 13 miles west of Marengo, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Luzerne around 510 PM CDT.
Other locations in the path of this storm include Marengo,
Blairstown, Newhall, Norway, Atkins and Walford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Iowa.
&&
LAT...LON 4195 9230 4202 9187 4186 9183 4181 9183
4175 9230
TIME...MOT...LOC 2154Z 258DEG 30KT 4183 9232
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GunkelLocal storm report, Aug 19, 5:13 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
513 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL URBANA 42.22N 91.88W
08/19/2022 E1.00 INCH BENTON IA TRAINED SPOTTER
DELAYED REPORT.
&&Local storm report, Aug 19, 5:19 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
519 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 3W VINTON 42.22N 91.88W
08/19/2022 E1.00 INCH BENTON IA TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM URBANA.
DELAYED REPORT.
&&Local storm report, Aug 19, 5:26 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 1 ESE VINTON 42.16N 92.01W
08/19/2022 E0.25 INCH BENTON IA PUBLIC
&&Special weather statement, Aug 19, 5:31 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
531 PM CDT Fri Aug 19 2022
IAZ064-065-067-077-078-ILZ015-192315-
Rock Island IL-Washington IA-Muscatine IA-Cedar IA-Louisa IA-
Johnson IA-
531 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of western Rock Island,
northwestern Louisa, southwestern Cedar, southeastern Johnson, east
central Washington and western Muscatine Counties through 615 PM
CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cotter, or near Columbus Junction, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Conesville around 545 PM CDT.
Other locations in the path of this storm include Letts, Nichols and
West Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern and east central Iowa.
&&
LAT...LON 4122 9140 4137 9155 4160 9126 4141 9103
TIME...MOT...LOC 2231Z 231DEG 19KT 4134 9143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GunkelThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:29 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 46 min |
| Aug 19, 4:54 PM CDT | Special Weather Statement | DVN | Iowa | 51 min |
| Aug 19, 4:57 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 48 min |
| Aug 19, 5:31 PM CDT | Special Weather Statement | DVN | Muscatine | 44 min |
| Aug 19, 5:44 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine | 46 min |
| Aug 19, 6:05 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 25 min |
| Aug 19, 6:49 PM CDT | Flash Flood Warning | DVN | Muscatine | 5 hr |
| Aug 19, 6:56 PM CDT | Special Weather Statement | DVN | Carroll | 64 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.